Jump to content
Important Survey - Please Participate ×

Short term Temazepam user, trying to taper


[Jr...]

Recommended Posts

Hello everyone,

 

I've been prescribed 10 mg temazepam dosage to help with sleep.

 

Started taking them on Monday 4th May.

 

4 days in, I am now regretting the decision due to daytime withdrawal symptoms of anxiety, shaking and headaches.

 

I believe the half life to be 8 to 10 hours?

 

During the day I drink a lot of water, so the drug will not stay in my system very long.

 

By 4 p.m. I start to feel very anxious, so yesterday I took half of the dosage (5mg) at this time, then another half (5mg) before bed.

 

Also, they don't seem to particularly help my insomnia!

 

I've tried propranolol for managing the symptoms of anxiety and I'm also taking escitalopram (SSRI) 20mg daily.

 

Magnesium, valerian and ashwagandha also have limited efficacy.

 

I am a huge fan of this website and if anyone has any advice on how to taper (or go cold turkey) from short term Temazepam use I'd really appreciate it.

 

Best regards,

Jrd06

Link to comment
Share on other sites

Hello Jrd06,

 

Welcome to Benzo Buddies! First of I must say that after just four days of use I would most definitely simply stop taking the temazepam.  What you are feeling is withdrawal and interdose symptoms but they should ease up fairly quickly. You are very smart to question the use of benzos, good for you.

 

Since temazepam is not helping the insomnia that is a clear cut reason to discontinue it.  The longer you stay on the benzo, the stronger the possibility of dependence.  At 4 days, you have not developed a dependency.

 

You might need to address the reasons for your insomnia. Additionally, some medications like escitalopram can cause an uptick in anxiety related issues during the start up period. How long have you taken this drug?

 

I'll give you a link to the Insomnia Board, perhaps you will find other ways to deal with this problem, which can be very difficult to deal with. Sleep is a great elixir for sure and when it's disrupted, daily functioning can be affected.

 

I'm glad you've found reading the forum helpful, I'm glad you've joined. Please ask questions, let us know how we can help.

 

Insomnia

 

pianogirl  :)

Link to comment
Share on other sites

Hello everyone,

 

I've been prescribed 10 mg temazepam dosage to help with sleep.

 

Started taking them on Monday 4th May.

 

4 days in, I am now regretting the decision due to daytime withdrawal symptoms of anxiety, shaking and headaches.

 

I believe the half life to be 8 to 10 hours?

 

During the day I drink a lot of water, so the drug will not stay in my system very long.

 

By 4 p.m. I start to feel very anxious, so yesterday I took half of the dosage (5mg) at this time, then another half (5mg) before bed.

 

Also, they don't seem to particularly help my insomnia!

 

I've tried propranolol for managing the symptoms of anxiety and I'm also taking escitalopram (SSRI) 20mg daily.

 

Magnesium, valerian and ashwagandha also have limited efficacy.

 

I am a huge fan of this website and if anyone has any advice on how to taper (or go cold turkey) from short term Temazepam use I'd really appreciate it.

 

Best regards,

Jrd06

 

Welcome to BenzoBuddies Jrd06 !

 

How long have you been taking your Escitalopram? As PianoGirl mentioned in some cases antidepressants can cause symptoms you are experiencing and sorting out the source of your symptoms are very important to address the problem. I hope you find answers to your concerns and share your experiences with BenzoBuddies!

 

Link to comment
Share on other sites

Thank you piano girl,

 

Greatly appreciated your comments.

 

I've been taking escitalopram (Lexapro) for a couple of years.

 

I don't really notice it anymore, it's more background thing.

 

The insomnia has been with me my whole life.

 

It's genetic.

 

Difficulty sleeping runs deep in the family line.

 

I'll check out the insomnia board - thank you!

 

I will most definitely cease taking temazepam!

 

Regarding any residual anxiety, I will simply white knuckle it.

 

This too shall pass.

 

Best wishes,

 

Jrd06

 

 

Link to comment
Share on other sites

×
×
  • Create New...